Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 24, 2010, 8:05 PM CST for Racine County, Wisconsin. It took effect at Jan 25, 2010, 12:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 8:05 PM CST (02:05 UTC)
- In effect from
- Jan 25, 2010, 12:00 AM CST
- Expired
- Jan 26, 2010, 4:01 AM CST
- In force
- 28 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River Canal near Raymond (RAYW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087233, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
903 WGUS43 KMKX 250205 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 805 PM CST SUN JAN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... ROOT RIVER CANAL AT RAYMOND AFFECTING RACINE COUNTY WIC101-251405- /O.NEW.KMKX.FL.W.0003.100125T0600Z-100126T0600Z/ /RAYW3.1.ER.100125T0600Z.100125T1200Z.100125T1800Z.NO/ 805 PM CST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE ROOT RIVER CANAL AT RAYMOND. * AT 7:00 PM SUNDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 9.2 FEET BY TOMORROW MORNING. * IMPACT...AT 9.3 FEET...A STAGE OF 9.3 FEET CAN BE CONSIDERED TO BE ABOUT A 2 YEAR FLOOD && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME RAYMOND 9.0 7.0 8.50 07 PM 01/24 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS RAYMOND 8.50 07 PM 01/24 M 9.20 06 AM 01/25 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (RAYW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) RAYMOND: 6 PM-MIDN 0.00 RAYMOND: MIDN-6 AM 0.00 RAYMOND: 6 AM-NOON 0.01 RAYMOND: NOON-6 PM 0.00 $$ SEARS
3 follow-up statements
061 WGUS83 KMKX 251130 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 AM CST MON JAN 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...ILLINOIS... FOX RIVER NEAR NEW MUNSTER AFFECTING KENOSHA AND LAKE COUNTIES ROOT RIVER CANAL AT RAYMOND AFFECTING RACINE COUNTY WIC059-ILC097-252330- /O.EXT.KMKX.FL.W.0002.100125T1127Z-000000T0000Z/ /NMSW3.1.ER.100125T0815Z.100128T0000Z.000000T0000Z.NO/ 530 AM CST MON JAN 25 2010 THE FLOOD WARNING CONTINUES FOR THE FOX RIVER NEAR NEW MUNSTER. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 4:15 AM MONDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.4 FEET BY WEDNESDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 11.4 FEET...THERE ARE 2 INCHES OF WATER OVER 77TH STREET IN THE WHEATLAND AREA. $$ WIC101-252329- /O.EXT.KMKX.FL.W.0003.000000T0000Z-100126T0434Z/ /RAYW3.1.ER.100125T0937Z.100125T1200Z.100125T1634Z.NO/ 530 AM CST MON JAN 25 2010 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER CANAL AT RAYMOND. * AT 5:00 AM MONDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * IMPACT...AT 9.3 FEET...A STAGE OF 9.3 FEET CAN BE CONSIDERED TO BE ABOUT A 2 YEAR FLOOD $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME NEW MUNSTER 10.0 9.0 10.16 04 AM 01/25 RAYMOND 9.0 7.0 9.02 05 AM 01/25 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS RAYMOND 9.02 05 AM 01/25 M 9.20 06 AM 01/25 NEW MUNSTER 10.16 04 AM 01/25 1.58 11.40 06 PM 01/27 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (NMSW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 6 AM-NOON 0.00 NEW MUNSTER: NOON-6 PM 0.02 (RAYW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) RAYMOND: 6 AM-NOON 0.00 RAYMOND: NOON-6 PM 0.02
903 WGUS83 KMKX 251647 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1047 AM CST MON JAN 25 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... ROOT RIVER CANAL AT RAYMOND AFFECTING RACINE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...ILLINOIS... FOX RIVER NEAR NEW MUNSTER AFFECTING KENOSHA AND LAKE COUNTIES WIC059-ILC097-260447- /O.CON.KMKX.FL.W.0002.000000T0000Z-000000T0000Z/ /NMSW3.1.ER.100125T0815Z.100127T1200Z.000000T0000Z.NO/ 1047 AM CST MON JAN 25 2010 THE FLOOD WARNING CONTINUES FOR THE FOX RIVER NEAR NEW MUNSTER. * AT 10:15 AM MONDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY WEDNESDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 11.4 FEET...THERE ARE 2 INCHES OF WATER OVER 77TH STREET IN THE WHEATLAND AREA. $$ WIC101-260446- /O.EXT.KMKX.FL.W.0003.000000T0000Z-100126T1200Z/ /RAYW3.1.ER.100125T0937Z.100125T1300Z.100126T0000Z.NO/ 1047 AM CST MON JAN 25 2010 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER CANAL AT RAYMOND. * AT 10:00 AM MONDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 9.0 FEET...WATER IS OVER A BASEBALL FIELD NEAR 6 MILE ROAD. IN GENERAL...THE EFFECTS OF FLOODING AT STAGES ABOVE 9 FEET ARE TO RURAL LAND AND AGRICULTURAL LAND $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI NEW MUNSTER 10.0 9.0 10.48 10 AM 01/25 10.9 11.3 11.3 11.1 RAYMOND 9.0 7.0 8.97 10 AM 01/25 8.8 7.8 6.7 5.9 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS RAYMOND 9.04 07 AM 01/25 M 9.00 12 PM 01/25 NEW MUNSTER 10.48 10 AM 01/25 1.66 11.30 06 AM 01/27 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (NMSW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 6 AM-NOON 0.00 NEW MUNSTER: NOON-6 PM 0.01 NEW MUNSTER: 6 PM-MIDNIGHT 0.01 NEW MUNSTER: MIDNIGHT-6 AM 0.00 (RAYW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) RAYMOND: 6 AM-NOON 0.00 RAYMOND: NOON-6 PM 0.01 RAYMOND: 6 PM-MIDNIGHT 0.01 RAYMOND: MIDNIGHT-6 AM 0.00
415 WGUS83 KMKX 261001 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST TUE JAN 26 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... ROOT RIVER CANAL AT RAYMOND AFFECTING RACINE COUNTY WIC101-261031- /O.CAN.KMKX.FL.W.0003.000000T0000Z-100126T1200Z/ /RAYW3.1.ER.100125T0937Z.100125T1300Z.100125T1831Z.NO/ 401 AM CST TUE JAN 26 2010 THE FLOOD WARNING IS CANCELLED FOR THE ROOT RIVER CANAL AT RAYMOND. * AT 1:30 AM TUESDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 12:31 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...THERE IS MINOR LOWLAND FLOODING $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME RAYMOND 9.0 7.0 8.30 01 AM 01/26 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS RAYMOND 9.04 10 AM 01/25 M 8.01 06 AM 01/26 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (RAYW3) 6-HOUR PREDICTED PRECIPITATION AMOUNTS (IN.) RAYMOND: 6 PM-MIDN 0.02 RAYMOND: MIDN-6 AM 0.00 RAYMOND: 6 AM-NOON 0.00 RAYMOND: NOON-6 PM 0.00
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 24, 3:07 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 24, 3:07 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST SUN JAN 24 2010 .SHORT TERM... TONIGHT THROUGH TUESDAY- FORECAST CONFIDENCE...HIGH SOUNDINGS SHOW DRIER AIR NOW ACROSS THE FORECAST AREA IN THE MID LEVELS. LITTLE TO NO PRECIPITATION EXPECTED PRIOR TO MIDNIGHT. AFTER THAT...MODELS MOISTEN THINGS BACK UP BELOW 800 MB...MAINLY WEST OF MADISON. WEAK LOW LEVEL UPWARD MOTION. THEREFORE SOME LIGHT SNOW OR FLURRIES POSSIBLE. RATHER COMPLEX UPPER LOW/TROUGH WITH ONE CLOSED LOW MOVING ACROSS SOUTHEAST IOWA EARLY MONDAY MORNING...WITH A SECOND TROUGH AXIS MOVING ACROSS THE FORECAST AREA MONDAY AFTERNOON...EXITING THE EAST MONDAY EVENING. BEST LIFT APPEARS TO TAKE PLACE ACROSS IOWA AND ILLINOIS. MID LEVELS SATURATE SLOWLY...AND INGREDIENTS SHOWING GENERALLY WEAK Q VECTOR CONVERGENCE ACROSS THE AREA. APPEARS PERIODS OF LIGHT SNOW WILL OCCUR...BUT MEASURABLE AMOUNTS WILL BE LIGHT. AN INCH POSSIBLE MAINLY IN AREAS WEST AND SOUTH OF MADISON. LIGHTER AMOUNTS ELSEWHERE. COLDER AIR PUSHES INTO THE STATE AND THIS WILL LIKELY CAUSE TEMPS TO HOLD STEADY DURING THE DAY. NAM...GFS AND ECMWF HAVE SPOTTY 0.01 INCH QPF. MID LEVELS DRY...SO AT BEST SOME FLURRIES IN LINGERING STRATOCUMULUS. OTHERWISE...COLDER AIR WILL CONTINUE TO PUSH INTO THE REGION...WITH TEMPERATURES REACHING A BIT BELOW NORMAL BY TUESDAY. WEDNESDAY AND THURSDAY- FORECAST CONFIDENCE...MEDIUM MODELS AGREE ON OVERALL PATTERN FOR WEDNESDAY AND THURSDAY...WITH UPPER TROUGH OVER SOUTHEAST CANADA KEEPING A COLD NORTHWEST FLOW ACROSS THE GREAT LAKES. GFS AND ECMWF HAS A SHORTWAVE DROPPING DOWN ACROSS MANITOBA INTO THE MINNESOTA AND WISCONSIN AREA WEDNESDAY AND WEDNESDAY NIGHT. MID LAYERS DO NOT SATURATE AND GFS SHOWS MAINLY LOW LEVEL MOISTURE. MOST QPF ACROSS ILLINOIS. OPTED TO KEEP THINGS DRY...EXCEPT FOR A SLIVER OF LOW POPS ALONG THE ILLINOIS BORDER. MODELS SHOWING COLDER AIR FOR THURSDAY...WITH 925 MB TEMPS OF -20C. HOW COLD SURFACE TEMPERATURES GET WILL DEPEND ON WHETHER WE CAN GET AN INCH OF NEW SNOW OVER THE OLD SNOW PACK WITH SOME BARE GROUND. .LONG TERM... THURSDAY NIGHT AND FRIDAY- FORECAST CONFIDENCE...MEDIUM GFS AND ECMWF KEEP SURFACE LOW OVER THE SOUTHEAST U.S. WITH COLD HIGH PRESSURE OVER THE UPPER MIDWEST. ONLY CONCERN WOULD BE LAKE EFFECT SNOW IF WINDS ARE NORTHEAST IN RESPONSE TO SURFACE LOW. BUT WITH SOUTHERN TRACK APPEARS ANY LAKE SNOW WOULD STAY OUT OVER THE LAKE IN A NORTH TO SOUTH BAND. .SATURDAY AND SUNDAY- FORECAST CONFIDENCE...MEDIUM SURFACE HIGH OVER THE MID SECTIONS OF THE COUNTRY SATURDAY BEGINS TO MOVE EAST ON SUNDAY. MAIN WARM AIR ADVECTION WILL BEGIN SATURDAY NIGHT AND SUNDAY. GULF IS CUT OFF SO NO PRECIPITATION EXPECTED WITH ISENTROPIC LIFT. && .AVIATION... ONE SHORTWAVE HAS LIFTED NORTH OF THE AREA WITH ANOTHER ONE COMING ACROSS LATER TONIGHT INTO MONDAY. A MIX OF IFR AND MVFR CELINGS LINGER WITH PRIMARILY MVFR CELINGS NOTED UPSTREAM. LIGHT SNOW EXPECTED WITH UPPER LOW/SURFACE TROUGH COMBO ON MONDAY/MONDAY EVENING. SOME IFR CELINGS/VSBYS EXPECTED WITH THIS FEATURE. APPEARS KMSN IS CLOSER TO THE QPF MAX WITH THIS SYSTEM. && .MARINE... A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY. BRISK SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING THEN VEER TO THE WEST. THE GRADIENT WILL THEN REMAIN TIGHT THROUGH TUESDAY WITH PERSISTENT BRISK WEST WINDS DURING THAT TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR LMZ643>646. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...10/COLLAR
Hazardous weather outlook, Jan 24, 4:26 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 426 PM CST SUN JAN 24 2010 WIZ046-047-051-052-056>060-062>072-252230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 426 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-252230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 426 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR BRISK SOUTHWEST WINDS AND HIGH WAVES. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON FOR BRISK WEST TO SOUTHWEST WINDS AND HIGH WAVES. WWW.WEATHER.GOV/MKX MBK
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.